Saturday, August 23, 2014
Don't let RA limit your routineLearn more now about a treatment that may help
Tuesday, June 15, 2010 marla, Community Member, asks

Q: has anyone experienced extreme fatigue as side affect of Forteo?

Im an OT, and my patient has steadily declined since on Forteo. Along with back pain and some of the other side affects mentioned here, she has experienced severe fatigue. She has been hospitalized, multi tests, colonoscopy, etc and everything is negative.

Answer This
Answers (1)
6/15/10 9:47pm

We all have to be careful here. The prescribing doctor has the ultimate obiligation for advising a patient about medication treatment decisions. As a rehab doctor, I would suggest that you call for a "team meeting", bringing the doctor, the patient, the family and the therapists all into the same room. This open discuss will allow you to openly bring up your concerns in a non-threatening manner without overstepping boundaries. Maybe the doctor has additional concerns. Maybe the family members have their own thoughts from directly observing this patient in the home environment.

 

You may be right; the Forteo may very well be the cause of the deteriorating condition and declining ability to function. I certainly do not have enough information to make that call about this specific case, but your "team" does. If stopping Forteo seems like the next logical step, then the team should decide and agree together.

 

Use some team power to get to the bottom of this problem.

 

Dr. Christina Lasich, MD

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By marla, Community Member— Last Modified: 12/26/10, First Published: 06/15/10